... when I was pregnant and then went back on. Went off of it again with second pregnancy and had a miscarriage and had to go right back on it do to extreme anxiety/panicked attacks due to the drop in hormones. The Lexapro helped a lot until may of 2016 when I took a new job and Started having flu like symptoms but then my anxiety sky rocketed again.I upped my dose from 20mg to 25mg but I just got worse ( extra anxiety jitters) so I went back down to 20mg and felt a little better then the end of October came and I started having stomach/ flu like symptoms again then my anxiety went crazy again so I lowered my dose to 15mg went to see a councilor who thinks the Lexapro isn't working for me maybe because if all my hormone changes. After 11 days I decided to lower it again to 10mg. I have been going through withdrawals waking up with anxiety, heart palpitations, hot flashes and it would last til mid afternoon then get better and by evening I would start to feel normal. However This is week 6 on 10mg and am waking up with anxiety,heart palpitations and hot flashes again and the anxiety is lasting through the day I am really scared and don't know what is going on. I did not go on Lexapro for anxiety but depression. My psych dr is NOT helpful and I can't get in to a new one until February the 24th! What is going on will this even out again or get worse I am so scared!!! I have to keep working and be there for my daughter and husband but I am just at a loss!
I'm sorry you're going through this. When I stopped taking Cymbalta I experienced the same thing. I started taking Fish Oil tablets and I had a prescription for Lorazepam which did help a little. I would also recommend an Endocrinoligist to help with the hormone changes. There is The Thomas Recipe which I read helps withdrawal symptoms. I don't believe there is a 5 Mg dosage for Lexapro so I advise as you reduce further to open the capsule and try to pour half of the balls out. I've been on so many Antidepressants I'm hoping my recollection is correct about it being in capsule form. I would think the Dr. would be starting you on a new Antidepressant as you are decreasing. I hope it helps. Depression is so deabilitating. I'm currently back on Zoloft. However, I've been researching CBD oil. Good Psychiatrists are few and far between.
I'm sorry about what you're going through. Your chemistry might have changed due to hormones. I would go to a doctor, if I had your symptoms. While the feeling of anxiety, heart palpitations and cold sweats are normal side effects, feeling flu- and stomach- like symptoms isn't that regular, at least from what I've read and my own personal opinion. Maybe you should wean off of it and ask for another anti-depressant that doesn't give you so many side effects and that can actually help. You can also try having the pill at night, before you go to sleep so you can actually get a good night's rest. Taking it in the morning, if it makes you sleepy, could be causing you more anxiety especially if you have to wake up, go to work, and perform. I did that for a few months until my body adapted and it was the solution for me. Then, the sleepiness went away so I started taking it in the morning. You know your body better than anyone, so listen to it. If Lexapro is completely off for you and it isn't helping you in any way, then you need another type of medication. If you feel, it has to do with irregularities, then give it another chance but I'd suggest taking it a night time for a while.
- Lexapro Information for Consumers
- Lexapro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 21 Jun 2010 • 3 answers
Posted 7 May 2013 • 2 answers
Posted 23 Nov 2013 • 2 answers
Posted 17 Jul 2017 • 2 answers
Posted 20 Jan 2018 • 1 answer